Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 13, 2016, 3:56 PM CDT for Montgomery County, Polk County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 3:56 PM CDT (20:56 UTC)
- Expired
- Mar 13, 2016, 4:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Montgomery County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WFUS54 KLZK 132056
TORLZK
ARC097-113-132115-
/O.NEW.KLZK.TO.W.0001.160313T2056Z-160313T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 415 PM CDT
* AT 356 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER BARD SPRINGS RECREATION AREA...OR NEAR
UMPIRE...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LITTLE MISSOURI FALLS RECREATION AREA...BARD SPRINGS RECREATION
AREA...ALBERT PIKE RECREATION AREA...BIG FORK...ROARING BRANCH NATURAL
AREA AND SHADY LAKE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3455 9395 3442 9372 3435 9388 3435 9411
TIME...MOT...LOC 2056Z 222DEG 35KT 3436 9403
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
2261 follow-up statement
266
WWUS54 KLZK 132108
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SUN MAR 13 2016
ARC113-132117-
/O.CAN.KLZK.TO.W.0001.000000T0000Z-160313T2115Z/
POLK AR-
408 PM CDT SUN MAR 13 2016
...THE TORNADO WARNING FOR EAST CENTRAL POLK COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
ARKANSAS.
LAT...LON 3452 9390 3442 9372 3435 9388 3439 9394
3447 9394
TIME...MOT...LOC 2107Z 229DEG 35KT 3441 9390
$$
ARC097-132115-
/O.CON.KLZK.TO.W.0001.000000T0000Z-160313T2115Z/
MONTGOMERY AR-
408 PM CDT SUN MAR 13 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN MONTGOMERY COUNTY...
AT 407 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER LITTLE MISSOURI FALLS RECREATION AREA...OR 13 MILES
NORTHEAST OF UMPIRE...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LITTLE MISSOURI FALLS RECREATION AREA AND ALBERT PIKE RECREATION
AREA.
LAT...LON 3452 9390 3442 9372 3435 9388 3439 9394
3447 9394
TIME...MOT...LOC 2107Z 229DEG 35KT 3441 9390
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 13, 2:55 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 13, 2:55 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SUN MAR 13 2016 .SHORT TERM...TONIGHT THROUGH TUESDAY SURFACE LOW IN OKLAHOMA CONTINUES TO MOVE TOWARD THE REGION... WITH CELLS DEVELOPING ALONG THE DRY LINE AND TO THE EAST OF THE LOW. WILL BE AN ACTIVE EVENING FOR US...AS SHOWERS/STORMS BECOME MORE WIDESPREAD. DISCRETE CELLS FORMING AHEAD OF THE APPROACHING LINE WILL KEEP A TORNADO THREAT OVER THE REGION THROUGH SUNSET...AS BREAKS IN THE CLOUDS HAVE ALLOWED MORE SURFACE-BASED INSTABILITY TO DEVELOP...AND LOW LEVEL WIND FIELDS CONTINUE TO BACK AROUND TO THE SOUTHEAST. BIG THREAT FROM ANY SEVERE STORM TONIGHT WILL BE LARGE HAIL... POSSIBLY UPWARDS OF TWO INCHES IN DIAMETER...GIVEN STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH THE APPROACHING SYSTEM. INITIAL MODE OF CONVECTION WILL BE DISCRETE CELLS AHEAD OF THE DRYLINE... PARTICULARLY ACROSS CENTRAL AND SOUTHERN ARKANSAS. THESE SHOULD COALESCE MORE INTO A LINE ONCE PAST THE CENTRAL PORTION OF THE AREA. HOWEVER...AS THE UPPER LOW AND COLD FRONT MOVE INTO THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING...ADDITIONAL DISCRETE CELLS COULD FORM AHEAD OF THE STORMS ALONG THE FRONT...WITH THINGS BECOMING MORE LINEAR AS THE ACTIVITY MOVES INTO CENTRAL/EASTERN ARKANSAS AROUND/AFTER SUNSET. BEHIND THAT... ELEVATED STORMS ASSOCIATED WITH THE UPPER LOW COULD POSE AN ADDITIONAL HAIL THREAT BEFORE THINGS COME TO AN END. COLD FRONT WILL CLEAR THE AREA AFTER MIDNIGHT...WITH THE UPPER LOW LAGGING A FEW HOURS BEHIND. SHOWERS/STORMS WILL COME TO AN END BEFORE SUNRISE. DRIER AIR WILL MOVE IN ON MONDAY...WITH WINDS COMING BACK AROUND TO THE SOUTHWEST BY THE AFTERNOON. TEMPERATURES ON MONDAY AFTERNOON SHOULD HAVE NO PROBLEM REBOUNDING INTO THE 70S...AND MUCH OF THE AREA COULD HAVE A QUICK SHOT AT 80 DEGREES ON TUESDAY BEFORE ANOTHER FRONTAL BOUNDARY COOLS THINGS BACK DOWN TO MORE SEASONAL LEVELS. && .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY UPPER LOW PRESSURE WILL BE OVER THE NORTHERN PLAINS TUESDAY NIGHT. THIS UPPER LOW MOVES INTO THE GREAT LAKES WEDNESDAY AND WILL BE SLOW TO MOVE OUT OF THE GREAT LAKES THURSDAY NIGHT. ZONAL FLOW DEVELOPS OVER THE SOUTHERN U.S. FRIDAY WITH A LARGE RIDGE OVER THE WEST COAST. ANOTHER UPPER LOW WILL MOVE THROUGH THE PLAINS SATURDAY AND SUNDAY. NO BIG CHANGES IN THE LONG TERM FORECAST. A COLD FRONT WILL MOVE THROUGH ARKANSAS LATE TUESDAY...BUT WILL BE NEAR THE SOUTHEAST CORNER OF THE STATE WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT IN THE SOUTHEAST NEAR THE FRONT. RAIN CHANCES WILL CONTINUE THURSDAY NIGHT THROUGH SUNDAY AS A SLOW SYSTEM MOVES THROUGH THE PLAINS AND SOUTHERN PLAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WEDNESDAY THEN COOLER FOR THE REST OF THE PERIOD. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER ISSUES ARE EXPECTED THROUGH THE NEXT SEVEN DAYS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 54 75 56 79 / 80 10 0 10 CAMDEN AR 53 80 59 83 / 70 0 0 10 HARRISON AR 50 75 54 75 / 80 0 0 10 HOT SPRINGS AR 52 77 56 79 / 80 0 0 10 LITTLE ROCK AR 53 76 58 80 / 80 0 0 10 MONTICELLO AR 56 78 60 81 / 80 0 0 10 MOUNT IDA AR 51 78 56 79 / 60 0 0 10 MOUNTAIN HOME AR 52 75 55 76 / 80 0 0 10 NEWPORT AR 54 74 56 78 / 80 10 0 10 PINE BLUFF AR 54 75 58 81 / 80 0 0 10 RUSSELLVILLE AR 51 77 53 79 / 80 0 0 10 SEARCY AR 52 74 54 79 / 80 10 0 10 STUTTGART AR 54 74 57 79 / 80 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 13, 8:27 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 827 AM CDT SUN MAR 13 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140945- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 827 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG SYSTEM WILL CROSS ARKANSAS TODAY...BRINGING STRONG TO SEVERE THUNDERSTORMS TO AREAS OF THE STATE MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. EXPECT THUNDERSTORMS TO DEVELOP IN WESTERN ARKANSAS THIS AFTERNOON...THEN SHIFT EAST ACROSS THE STATE THROUGH THE EVENING HOURS. INITIAL STORMS WILL BE MORE ISOLATED AND WILL FEATURE LARGE HAIL AS THE PRIMARY THREAT...AND DAMAGING WINDS TO A LESSER EXTENT. WITH TIME THESE THUNDERSTORMS WILL GROW INTO A SQUALL LINE AS THEY MOVE INTO THE EASTERN HALF OF THE STATE DURING THE LATE AFTERNOON AND EVENING HOURS. AS SUCH THE PRIMARY THREAT WILL TRANSITION TO MAINLY A DAMAGING WIND THREAT DURING THE LATE AFTERNOON AND EVENING HOURS. DUE TO THE INSTABILITY AND LOW LEVEL WIND SHEAR PRESENT...A FEW TORNADOES ARE POSSIBLE. THIS WOULD BE MOST LIKELY IN AREAS AROUND AND TO THE EAST OF THE INTERSTATE 30 CORRIDOR...AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR IN CENTRAL AND EASTERN ARKANSAS. THE GREATEST LIKELIHOOD OF A TORNADO WOULD BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. THE GROUND OVER MUCH OF SOUTHERN AND EASTERN ARKANSAS IS ALREADY SATURATED. ANY BRIEF HEAVY RAINFALL FROM A STRONG THUNDERSTORM COULD CREATE LOCALIZED AREAS OF FLOODING...OR COULD EXACERBATE AND ONGOING RUNOFF ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TO OCCUR THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64/57
In the hours before
Local storm report, Mar 13, 3:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 W MENA 34.58N 94.29W
03/13/2016 E1.00 INCH POLK AR PUBLIC
PUBLIC REPORTS 1 INCH SIZE HAIL COVERING THE GROUND WEST
OF MENA. MPING
&&
MBROWNThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:21 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 24 min |
| Mar 13, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 30 min |
| Mar 13, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott | 37 min |
| Mar 13, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 50 min |
| Mar 13, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 44 min |
| Mar 13, 4:04 PM CDT | Tornado Warning | LZK | Scott | 26 min |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 35 min |
| Mar 13, 4:12 PM CDT | Tornado Warning | LZK | Montgomery | 18 min |
| Mar 13, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 46 min |
| Mar 13, 4:30 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 30 min |
| Mar 13, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 42 min |
| Mar 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 49 min |
| Mar 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 49 min |
| Mar 13, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 53 min |
| Mar 13, 4:54 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 36 min |
| Mar 13, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 41 min |
| Mar 13, 5:28 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 32 min |
| Mar 13, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 44 min |
| Mar 13, 5:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 50 min |
| Mar 13, 5:41 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 34 min |
| Mar 13, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 49 min |
| Mar 13, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 47 min |
| Mar 13, 6:00 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 30 min |
| Mar 13, 6:05 PM CDT | Tornado Warning | LZK | Lonoke | 40 min |
| Mar 13, 6:22 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 38 min |
| Mar 13, 6:23 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski | 37 min |
| Mar 13, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 50 min |
| Mar 13, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 48 min |
| Mar 13, 6:35 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 40 min |
| Mar 13, 6:39 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 21 min |
| Mar 13, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 50 min |
| Mar 13, 6:41 PM CDT | Tornado Warning | LZK | Lonoke | 49 min |
| Mar 13, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 48 min |
| Mar 13, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 13, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 61 min |
| Mar 13, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 40 min |
| Mar 13, 6:53 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, White | 37 min |
| Mar 13, 6:54 PM CDT | Tornado Warning | LZK | Prairie | 36 min |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.